I'm a 36 year old male in pretty decent medical condition (with a few issues).
About 1 year ago I had a myleogram for some disc issues in my neck. One possible side effect of a myleogram, which I did get, is a spinal headache (where you are leaking cervical spinal fluid and it causes serious migraines). I recovered from that but as soon as I did I had other issues begin.
Breathing issues. I would feel somewhat out of breath at all times. Almost as if 1/3 of my windpipe were blocked and at the same time almost as if my lungs wouldn't inflate fully. I saw my doctor numerous times about this issue and was told over and over nothing was wrong with me.
Then fatigue and headaches. Weird for me since I never get headaches. These headaches were different from the spinal headache I mention above. Focused mostly in the back of my head but with tingling and just plain weird sensations along the whole of my scalp. The fatigue came around the same time. Next to zero energy for anything and I would get exhausted so quickly even on simple things like a trip to the grocery store. Complete inability to focus for any extended period. I would lose focus mid-sentence, I think my wife thought I was on something.
Along with all of this was just a general crappy feeling. I finally, on probably my 40th Dr. visit (after changing doctors and seeing every specialist I could think of) they did a blood test on everything under the sun. Turns out I had a fairly serious Vitamin D deficiency (my level was 8). I was put on 100,000 units per week for 3 months. After the 3 months I was feeling pretty good. Random issues here and there but almost 100%. I was put on a daily dose of 2,000 units going forward. After a couple of weeks the symptoms started to return, even though my Vit. D levels were now 54.
Now I'm 1.5 months into starting up the 100,000 units per week again. I feel a bit better in certain areas and not so much in others. The breathing issues have come back pretty strong and just a general crummy, flu-ish feeling. I've been checked from top to bottom (heart, lung, asthma, allergies, sinuses, etc.) and have been told I'm otherwise healthy.
Does anyone have any idea why the persistence of symptoms exists with the high doses I'm on? And why I'd have deficiency symptoms when my levels have returned to normal? I'm so frustrated by this and really want an answer.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.